Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 142, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 10, 2019, 6:29 PM EDT for Parke County, Putnam County, Indiana. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2019, 6:29 PM EDT (22:29 UTC)
- Expired
- Jul 10, 2019, 6:45 PM EDT
- In force
- 16 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Parke County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:35 PM EDT | TSTM WND DMG | 5 Sse Cecil Harden Lake, IN | ONE OR MORE TREES DOWN AND BLOCKING A ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2380 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661
WUUS53 KIND 102229
SVRIND
INC121-133-102245-
/O.NEW.KIND.SV.W.0142.190710T2229Z-190710T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
629 PM EDT Wed Jul 10 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Parke County in west central Indiana...
Northwestern Putnam County in west central Indiana...
* Until 645 PM EDT.
* At 629 PM EDT, a severe thunderstorm was located 11 miles southeast
of Rockville, or 22 miles northeast of Terre Haute, moving east at
20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Carbon and Cecil Harden Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3976 8715 3978 8693 3957 8693 3957 8701
3961 8701 3960 8712 3961 8714
TIME...MOT...LOC 2229Z 267DEG 16KT 3968 8705
HAIL...<.75IN
WIND...60MPH
$$
RyanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:04 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 10, 4:04 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 404 PM EDT Wed Jul 10 2019 .UPDATE... The Synopsis, Near Term, and Short Term sections have been updated below. && .SYNOPSIS... Issued at 400 PM EDT Wed Jul 10 2019 A cold front and upper level wave will move through the area this evening, which may spark a few thunderstorms, some of which could be strong. After the front leaves the area, high pressure will largely be in control through the weekend into early next week, with a mostly dry forecast and temperatures climbing back toward the 90 degree mark by the weekend. && .NEAR TERM /Tonight/... Issued at 400 PM EDT Wed Jul 10 2019 Expect the cold front to steadily move through the area overnight. There is ample instability in place but thus far aside from a brief cell over the north side of Indy nothing has been able to realize this instability. Should see at least a few storms develop as the front moves into the area this evening, although downgrade to marginal given the more widespread activity to our southwest and the lack thus far of significant development upstream is reasonable. && .SHORT TERM /Thursday through Saturday/... Issued at 400 PM EDT Wed Jul 10 2019 The short term should be dry throughout. Some models do want to develop some QPF tomorrow afternoon as the tail end of the upper wave moves through the area, but forecast soundings are fairly strongly capped in the mid levels. Otherwise, high pressure will be in control throughout the remainder of the short term and a dry forecast will suffice. Temperatures will be near or slightly below seasonal normals with less oppressive dewpoints for a couple of days before temperatures start climbing back toward the 90s over the weekend. && .LONG TERM /Saturday Night through Wednesday/... Issued at 241 PM EDT Wed Jul 10 2019 Mainly dry...warm and summer weather is expected during this period. ECMWF shows mainly ridging in place across Central Indiana through the period along with broad high pressure in place from the deep south across Indiana to the upper midwest. Models show mainly subsidence in place across the area...but daytime heating could lead to some isolated showers and storms but confidence is too low to be worthy of a mention. ECMWF does suggest the remnants of a tropical system perhaps arriving within the Ohio Valley on Wednesday. Again confidence here is low thus only a slight chc pops will be used for now. && .AVIATION /Discussion for the 101800Z Tafs/... Issued at 136 PM EDT Wed Jul 10 2019 VFR Conditions are expected for much of this TAF period. Brief MVFR cigs/visibilities will be possible late this afternoon and evening with any TSRA that strikes a taf site as convection is expected to develop along and ahead of a an approaching trough of low pressure. Have used VCTS to cover the mostly likely window of convection...but updates may be needed when specific timing is available later this afternoon. In the wake of trough a return to VFR Conditions are expected as the models indicate subsidence and drying through the column. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...Puma AVIATION...JP
Hazardous weather outlook, Jul 10, 4:15 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 415 PM EDT Wed Jul 10 2019 INZ021-028>031-035>049-051>057-060>065-067>072-112015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 415 PM EDT Wed Jul 10 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: There will be a chance for storms tonight. A few storms could be strong, mainly this evening. Hazards: Damaging winds, lightning, brief heavy rainfall, small hail from storms. Timing: The best chances for strong storms will be through midnight. Discussion: Hot humid air ahead of an approaching cold front will provide the fuel for thunderstorm development tonight. A few strong to severe storms will be possible through the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Heat index values to the mid 90s are possible from Sunday onward during the afternoon and evening hours. Discussion: A ridge of high pressure over the western and then central U.S. will bring hot and humid conditions back to the area late in the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed briefly this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 10, 5:36 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
536 PM EDT Wed Jul 10 2019
INZ041-042-102215-
Randolph IN-Delaware IN-
536 PM EDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDOLPH AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 615 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dunkirk, moving southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Albany, Eaton, Parker City, Farmland and Ridgeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4015 8521 4034 8539 4038 8533 4038 8522
4031 8522 4031 8491
TIME...MOT...LOC 2136Z 314DEG 18KT 4036 8521
RyanSpecial weather statement, Jul 10, 5:46 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
546 PM EDT Wed Jul 10 2019
INZ043-044-102230-
Parke IN-Vermillion IN-
546 PM EDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PARKE AND SOUTHEASTERN
VERMILLION COUNTIES UNTIL 630 PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton, or 16 miles north of Terre Haute, moving east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Clinton, Rockville, Fairview Park, Montezuma, Rosedale, Universal,
Mecca and Bridgeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3981 8743 3976 8708 3961 8714 3961 8736
3963 8748
TIME...MOT...LOC 2145Z 281DEG 15KT 3971 8737
RyanLocal storm report, Jul 10, 5:58 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST 2 SW ROYERTON 40.24N 85.40W
07/10/2019 M51 MPH DELAWARE IN ASOS
&&
BHHSpecial weather statement, Jul 10, 6:11 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
611 PM EDT Wed Jul 10 2019
INZ041-042-102300-
Randolph IN-Delaware IN-
611 PM EDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH AND EASTERN DELAWARE
COUNTIES UNTIL 700 PM EDT...
At 609 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albany, or near Muncie, moving east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible
with this storm. A 51 mph wind gust was recorded at Delaware County
Airport near Muncie at 534 pm.
Locations impacted include...
Muncie, Winchester, Albany, Parker City, Farmland, Lynn, Selma,
Ridgeville, Saratoga and Prairie Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4004 8488 4010 8539 4032 8536 4032 8522
4031 8522 4031 8487
TIME...MOT...LOC 2209Z 274DEG 15KT 4023 8528
RyanThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:36 PM EDT | Special Weather Statement | IND | Randolph | 39 min |
| Jul 10, 5:46 PM EDT | Special Weather Statement | IND | Parke | 44 min |
| Jul 10, 6:11 PM EDT | Special Weather Statement | IND | Randolph | 49 min |
| Jul 10, 6:12 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 33 min |
| Jul 10, 6:24 PM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 3 hr |
| Jul 10, 6:43 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 47 min |
| Jul 10, 6:54 PM EDT | Special Weather Statement | IND | Tipton | 51 min |
| Jul 10, 6:56 PM EDT | Areal Flood Advisory | IND | Carroll, Tippecanoe | 3 hr |
| Jul 10, 7:01 PM EDT | Flash Flood Warning | IND | Delaware, Randolph | 3 hr |
| Jul 10, 7:05 PM EDT | Areal Flood Advisory | IND | Clay, Parke, Putnam, Vermillion, Vigo | 3 hr |
| Jul 10, 7:37 PM EDT | Flash Flood Warning | IND | Clinton, Tipton | 3 hr |
| Jul 10, 7:44 PM EDT | Flash Flood Warning | IND | Parke, Vermillion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.